Frederic Havet ; Andrew D. King - List circular backbone colouring

dmtcs:639 - Discrete Mathematics & Theoretical Computer Science, January 1, 2014, Vol. 16 no. 1 - https://doi.org/10.46298/dmtcs.639
List circular backbone colouringArticle

Authors: Frederic Havet ORCID1; Andrew D. King

  • 1 Combinatorics, Optimization and Algorithms for Telecommunications

A natural generalization of graph colouring involves taking colours from a metric space and insisting that the endpoints of an edge receive colours separated by a minimum distance dictated by properties of the edge. In the q-backbone colouring problem, these minimum distances are either q or 1, depending on whether or not the edge is in the backbone. In this paper we consider the list version of this problem, with particular focus on colours in ℤp - this problem is closely related to the problem of circular choosability. We first prove that the list circular q-backbone chromatic number of a graph is bounded by a function of the list chromatic number. We then consider the more general problem in which each edge is assigned an individual distance between its endpoints, and provide bounds using the Combinatorial Nullstellensatz. Through this result and through structural approaches, we achieve good bounds when both the graph and the backbone belong to restricted families of graphs.


Volume: Vol. 16 no. 1
Published on: January 1, 2014
Imported on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]
Funding:
    Source : OpenAIRE Graph
  • Funder: Natural Sciences and Engineering Research Council of Canada

Consultation statistics

This page has been seen 635 times.
This article's PDF has been downloaded 254 times.